MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/890/080CZ
Medical Device Problem Codes Material Discolored (1170); Defective Component (2292)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the incident occurred when an incorrect inner cannula cleaning brush was found lodged in the patient¿s left main bronchus after an episode of desaturation and acute respiratory distress.There was patient involvement and patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3: date of event is unknown.D4: lot number is unknown.H3 other: device has not been returned to date.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The following field was updated with corrections: d4.Primary udi number: (b)(4).Investigation codes: updated.Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.Investigation of this complaint was done based on photos provided by customer.On the photo are the following components: - tube & flange assembly, cuffed, uniperc, 8mm p/n 007/842/080cz - inner cannula cleaning swab (size 7, 8, 9) ¿ uniperc p/n 005/073/930 - inner cannula - uniperc, 8mm p/n 007/522/108 - 8mm blu thin wall inner cannula, p/n 005/073/680 - trachy tube holder with cleaning brush p/n 005/080/008 the components 8mm blu thin wall inner cannula, p/n 005/073/680 and trachy tube holder with cleaning brush p/n 005/080/008 are incorrect as stated by the customer.These parts are not included in the package of uniperc tube.They are used for a different type of product ¿ for blu tracheostomy tube.Uniperc products are sold together with cleaning swabs 005/073/930.Based on above rationale this issue is considered to be caused by human error during use.If the product is returned, the manufacturer will reopen this complaint for further investigation.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX UNIPERC REPLACEMENT INNER CANNULA
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19214312
Report Number3012307300-2024-03182
Device Sequence Number8138743
Product Code BTO
UDI-Device Identifier15019315107177
UDI-Public(01)15019315107177
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/890/080CZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown